MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PG PRO 20G 10CM RT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PG PRO 20G 10CM RT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A batch history review (bhr) of regu2348 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the customer, "i stuck the patient followed it on ultrasound unti i was in the middle, inserted the wire no issues then the catheter had resistance so i went to remove had resistance so another nurse tried and that is when we realized the catheter had broke off.Patient had to go to ir to retrieve the catheter.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken catheter is confirmed.One 22 ga x 8 cm powerglide pro midline catheter was returned for evaluation.An initial visual observation showed use residues throughout the returned powerglide device, and the needle was advance with the catheter crumpled around the needle.A microscopic observation revealed a complete catheter break about 1.5 cm from the molded joint.The distal fragment was observed to be severely crumpled and compressed at the needle tip, as the needle tip was part way through the catheter.The needle tip location proved to be an additional puncture site.Sharp puncture marks coincide with the shape of the needle bevel along the catheter.The needle puncture sites are indicative of the catheter being advanced prematurely or the needle advancing further after the catheter was advanced.The complaint of a broken catheter is confirmed.Observations of the catheter revealed incorrect needle/catheter interactions as sharp imprints along the catheter near the break were observed.
 
Event or Problem Description

Brand Name
DOT PG PRO 20G 10CM RT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16250236
Report Number3006260740-2023-00141
Device Sequence Number6552329
Product Code FOZ
UDI-Device Identifier00801741152764
UDI-Public(01)00801741152764
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberN/A
Device Catalogue NumberF320108PTX
Device Lot NumberREGU2348
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown